×

zbMATH — the first resource for mathematics

Solutions for the linear-quadratic control problem of Markov jump linear systems. (English) Zbl 0948.49018
Summary: The paper is concerned with recursive methods for obtaining the stabilizing solution of coupled algebraic Riccati equations arising in the linear-quadratic control of Markovian jump linear systems by solving at each iteration uncoupled algebraic Riccati equations. It is shown that the new updates carried out at each iteration represent approximations of the original control problem by control problems with receding horizon, for which some sequences of stopping times define the terminal time. Under this approach, unlike previous results, no initialization conditions are required to guarantee the convergence of the algorithms. The methods can be ordered in terms of number of iterations to reach convergence, and comparisons with existing methods in the current literature are also presented. Also, we extend and generalize current results in the literature for the existence of the mean-square stabilizing solution of coupled algebraic Riccati equations.

MSC:
49N10 Linear-quadratic optimal control problems
93B40 Computational methods in systems theory (MSC2010)
93E20 Optimal stochastic control
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abou-Kandil, H., Freiling, G., and Jank, G., Solution and Asymptotic Behavior of Coupled Riccati Equations in Jump Linear Systems, IEEE Transactions on Automatic Control, Vol. 39, pp. 1631–1636, 1994. · Zbl 0925.93387
[2] Ait-Rami, M., and El Ghaoui, L., LMI Optimization for Nonstandard Riccati Equations Arising in Stochastic Control, IEEE Transactions on Automatic Control, Vol. 41, pp. 1666–1671, 1996. · Zbl 0863.93087
[3] Borno, I., Parallel Computation of the Solutions of Coupled Algebraic Lyapunov Equations, Automatica, Vol. 31, pp. 1345–1347, 1995. · Zbl 0825.93992
[4] Costa, O. L. V., do Val, J. B. R., and Geromel, J. C., A Convex Programming Approach to 2 -Control of Discrete-Time Markovian Jump Linear Systems, International Journal of Control, Vol. 66, pp. 557–579, 1997. · Zbl 0951.93536
[5] do Val, J. B. R., Geromel, J. C., and Costa, O. L. V., Uncoupled Riccati Iterations for the Linear-Quadratic Control Problem of Discrete-Time Markov Jump Linear Systems, IEEE Transactions on Automatic Control, Vol. 43, pp. 1727–1733, 1998. · Zbl 1056.93537
[6] Feng, X., Loparo, K. A., Ji, Y., and Chizeck, H. J., Stochastic Stability Properties of Jump Linear Systems, IEEE Transactions on Automatic Control, Vol. 37, pp. 38–53, 1992. · Zbl 0747.93079
[7] Gajic, Z., and Borno, I., Lyapunov Iterations for Optimal Control of Jump Linear Systems at Steady State, IEEE Transactions on Automatic Control, Vol. 40, pp. 1971–1975, 1995. · Zbl 0837.93073
[8] Gajic, Z., and Losada, R., Monotonicity of Algebraic Lyapunov Iterations for Optimal Control of Jump Parameter Linear Systems, Preprint, Rutgers University, 1997. · Zbl 0985.93017
[9] Ji, Y., and Chizeck, H. J., Controllability, Observability, and Continuous-Time Markovian Jump Linear-Quadratic Control, IEEE Transactions on Automatic Control, Vol. 35, pp. 777–788, 1990. · Zbl 0714.93060
[10] Mariton, M., Jump Linear Systems in Automatic Control, Marcel Dekker, New York, New York, 1990.
[11] Fragoso, M. D., Costa, O. L. V., and De Souza, C. E., A New Approach to Linarly Perturbed Riccati Equations Arising in Stochastic Control, Applied Mathematics and Optimization, Vol. 37, pp. 99–126, 1998. · Zbl 0895.93042
[12] Davis, M. H. A., Markov Models and Optimization, Chapman and Hall, London, England, 1993. · Zbl 0780.60002
[13] Kleinman, D. L., On an Iterative Technique for Riccati Equation Computations, IEEE Transactions on Automatic Control, Vol. 13, pp. 114–115, 1968.
[14] Wonham, W., On a Matrix Riccati Equation of Stochastic Control, SIAM Journal on Control and Optimization, Vol. 6, pp. 681–697, 1968. · Zbl 0182.20803
[15] Wonham, W., Random Difference Equations in Control Theory, Probabilistic Methods in Applied Mathematics, Edited by A. Bharucha-Reid, Academic Press, New York, New York, pp. 131–212, 1971.
[16] Oliveira, M. C., Faria, D. P., and Geromel, J. C., LMIsol User’s Guide, Available at http://dt.fee.unicamp.br/\(\sim\)carvalho/#soft.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.